Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 47, NWS Tulsa, OK

May 12, 2010Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 12, 2010, 8:40 PM CDT for Creek County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2010, 8:40 PM CDT (01:40 UTC)
Expired
May 12, 2010, 9:15 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Creek County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:16 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 12, 6:16 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT WED MAY 12 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL CONTINUE MUCH OF THE EVENING BEFORE A SLOW
MOVING COLD FRONT PUSHES INTO NORTHEAST OKLAHOMA LATE...REACHING
TULSA AREA BY AROUND 09Z. A STRENGTHENING LOW LEVEL JET WILL BRING
LOW LEVEL WIND SHEAR TO KFSM MUCH OF THE NIGHT AND EARLY MORNING
HOURS...WITH MVFR CEILINGS MOST PLACES SOUTH OF FRONT AFTER 10Z.
WIDESPREAD THUNDERSTORMS NORTH OF FRONT WILL GRADUALLY REACH MLC
ABOUT 16Z...FINALLY FSM BY 21Z. DECREASING TREND IN COVERAGE INT
HE AFTERNOON PRECLUDES A PREVAILING TS AT FSM AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT WED MAY 12 2010/

DISCUSSION...
COOL FRONT..FROM AROUND KHUT TO KCDS COMING TO LIFE
WITH SEVERE STORMS.  PRECIP ALSO BREAKING PUT AHEAD
OF THE FRONT. GFS RATHER SLOW WITH FRONTAL MOVEMENT
WHILE WRF SPEEDY.   UKMET/ECMWF CONSIDERATION WOULD
PARK THE PARK IN THE VICINITY OF  KCFV-KSNL LINE AT
12Z THURSDAY. HEFTY POPS FROM I-44 AND PLACES NORTH-
WEST OVERNIGHT. RISK OF SEVERE HIGHEST OSAGE/PAWNEE.
FRONT TO CONTINUE TO SLIDE  SOUTHEAST THURSDAY WITH
A PROJECTED POSITION NEAR KHRO - KDUA LINE LATE DAY.
THIS KEEPS PLACES FROM I-44 NORTHWEST COOL / PLACES
IN SOUTHEAST OK..AND NORTHWEST ARKANSAS WARM BEFORE
THE FRONT PASSES. THE FRONTAL BOUNDARY WILL PROVIDE
LIFT FOR EVERY IMPULSE WITHIN SOUTHWEST FLOW FRIDAY
THROUGH THE BULK OF THE WEEKEND. PRECIPITABLE WATER
VALUES OF 1.4-1.8 SUGGEST A VERY SOGGY WEEKEND.
GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, May 12, 5:18 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT WED MAY 12 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT WED MAY 12 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH AND TONIGHT.
TORNADO.
	RISK...LIMITED.
        AREA...OSAGE AND PAWNEE COUNTIES.
        ONSET...AFTER 9 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...OSAGE AND PAWNEE COUNTIES.
        ONSET...AFTER 9 PM.

FLASH FLOOD.
	RISK...ELEVATED.
        AREA...OSAGE AND PAWNEE COUNTIES.
        ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
        AREA...NORTHEAST OKLAHOMA.
        ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
        AREA...EASTERN OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
SOUTHERLY WINDS GUSTING BETWEEN 25 AND 30 MILES AN HOUR WILL
CONTINUE THIS EVENING IN ADVANCE OF A COLD FRONT MOVING SLOWLY
SOUTHEAST ACROSS KANSAS AND INTO NORTHERN OKLAHOMA. WIND GUSTS MAY
SUBSIDE SOME AFTER SUNSET.

THUNDERSTORMS...SOME SEVERE HAVE DEVELOPED ACROSS WESTERN OKLAHOMA
AHEAD OF THE COLD FRONT LATE THIS AFTERNOON. THESE STORMS MAY
MOVE INTO OSAGE AND PAWNEE COUNTIES LATER THIS EVENING...WITH THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES
AND FLASH FLOODING.

THE COLD FRONT WILL ENTER NORTHEAST OKLAHOMA BY AROUND MIDNIGHT
AND WILL REACH THE INTERSTATE 44 CORRIDOR BETWEEN 4 AND 6 AM.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR FOLLOWING THE
FRONTAL PASSAGE WITH LOCALLY HEAVY RAIN POSSIBLE. THE SEVERE
WEATHER THREAT APPEARS RATHER MINIMAL WITH THIS POST FRONTAL
ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION ACROSS PAWNEE AND OSAGE COUNTIES MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE BEHIND THE FRONT THURSDAY
AS IT CONTINUES TO PUSH SLOWLY TO THE SOUTH AND EAST...WITH HEAVY
RAINFALL REMAINING A POSSIBILITY ALONG WITH A LIMITED SEVERE RISK
WITH STORMS NEAREST THE BOUNDARY. THE ACTIVE PATTERN WILL REMAIN
OVER THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK...RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 12, 8:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT WED MAY 12 2010

OKZ064>066-130200-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
836 PM CDT WED MAY 12 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE AND SOUTHEASTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 837 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELTY...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WELTY...SLICK AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3602 9623 3592 9604 3558 9633 3566 9649
TIME...MOT...LOC 0137Z 211DEG 40KT 3570 9633

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:36 PM CDTSpecial Weather StatementTSACreek24 min
May 12, 8:59 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
May 12, 9:29 PM CDTSpecial Weather StatementTSATulsa31 min
May 12, 11:24 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okfuskee, Okmulgee51 min
May 12, 11:52 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg35 min
May 13, 12:10 AM CDTSpecial Weather StatementTSAMayes, Muskogee, Wagoner50 min
May 13, 12:35 AM CDTSpecial Weather StatementTSAOsage25 min
May 13, 12:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
May 13, 4:10 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee50 min
May 13, 4:16 AM CDTSpecial Weather StatementTSACreek, Pawnee44 min
May 13, 4:35 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more55 min
May 13, 4:56 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Osage, Rogers, Tulsa, Washington43 min
May 13, 5:09 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, McIntosh, Mayes and 4 more51 min
May 13, 5:22 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Nowata, Ottawa, Rogers53 min
May 13, 5:24 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg51 min
May 13, 5:45 AM CDTTornado WarningTSAAdair, Cherokee30 min
May 13, 5:52 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Ottawa68 min
May 13, 6:05 AM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh40 min
May 13, 6:13 AM CDTSevere Thunderstorm WarningTSAOttawa18 min
May 13, 9:27 AM CDTRiver Flood WarningTSAOttawa3 days
May 13, 11:48 AM CDTSpecial Weather StatementTSAPittsburg42 min
May 13, 11:59 AM CDTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg37 min
May 13, 12:39 PM CDTSpecial Weather StatementTSAAtoka66 min
May 13, 1:30 PM CDTSpecial Weather StatementTSAPushmataha60 min
May 13, 1:46 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah59 min
May 13, 1:49 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha56 min
May 13, 2:42 PM CDTSpecial Weather StatementTSALeFlore33 min
May 13, 6:41 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington64 min
May 13, 1:35 PM CDTSpecial Weather StatementTSACrawford55 min
May 13, 2:09 PM CDTTornado WarningTSACrawford, Franklin, Madison, Washington51 min
May 13, 2:30 PM CDTSpecial Weather StatementTSAFranklin60 min
May 13, 2:45 PM CDTSevere Thunderstorm WarningTSACarroll, Franklin, Madison, Washington45 min
May 13, 2:58 PM CDTTornado WarningTSACarroll, Madison47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.